Hair Loss Treatments
Hair Loss & Alopecia Information, Support, and Treatments
Results 1 to 3 of 3
  1. #1

    Nip It In The Bud's quest to, well, nip it in the bud

    Hi everyone,

    It's been quite a while. I first came across these forums a few years back when I was about 20; I think I registered a username, but it's been so long I don't have the slightest idea what it was! I'd recently noticed some crown thinning and a bit of a receding hairline, and I wanted to get after it before it became a big, ugly problem. My dad is a solid NW 6 or 7, with little more than a ring of hair and a little tuft (which he's very proud of) up front, and neither of my grandfathers is much better. I certainly didn't want to take up the family tradition, and this site was instrumental in getting me to take action. I ordered some generic Propecia online (can't remember what brand), and took one mg every day until about two years ago. At that point, due to cost, I switched to generic Proscar. Since then, I've split a 5mg pill four ways and taken a quarter pill each evening.

    I had a few bouts with shedding, but nothing terrible--I think I was the only one who noticed. After a while, I noticed l crown thickening and a bit of fill-in, as well as complete restoration of my front hairline (which wasn't that bad at all to begin with). Overall, my Fin experience has been great and, aside from occasional mental cloudiness, side-effect free.

    Fast forward to now. I'm 25 and still using generic Proscar. Recently, though, I've noticed some itching on my scalp--this probably goes back two months or so. On a whim, I took a picture of my hair. Uh oh: thinning again. I started freaking out a bit. How could Fin have worked so well for so long, only to turn its back on me? Say it ain't so.

    I figure I'm in one of five boats:

    1) The generic Propecia was the real deal, but the Proscar was snake oil; every since I started using the Proscar, it's been a slow decline that's only now gotten bad enough to notice.

    2) The expiration date of the Proscar is May 2012. Maybe, as its approached the end of its effective life, it's not "doing its job" as well as it once did?

    3) For whatever reason, Fin is no longer effective on me. Start playing taps for me, because I'm toast.

    4) Shedding?

    5) Everything is still working just fine. My hair hasn't changed since the initial fill-in/thickening; it's just that I never see pictures of the top of my head.


    In any event, I'm due to order some new Fin soon. What online pharmacies are best--ie: both cheap and legit? I'm also planning to add twice-a-week Nizoral to my regimen. Also, please let me know what you think of my thinning, or if you've had a similar experience with (relatively) long-term use of Fin. I've got three pictures for you: one of my hair wet and combed straight down, one with my hair wet and parted, and one with my hair dry and parted. All were taken today.






  2. #2

    Re: Nip It In The Bud's quest to, well, nip it in the bud

    I hate bumping my own topic, but I'm very interested in the forum's feedback--particularly regarding how my hair looks at present, the best places to get legit generic Fin (Proscar, if possible), and whether anyone who has taken Fin for a while has seen its effects diminish over time. My goal is mostly to maintain the hair I have; any regrowth would be icing on the cake. Thanks so much for your input!

  3. #3
    Senior Member antman's Avatar
    Join Date
    Jan 2012
    Location
    Australia
    Age
    24
    Posts
    363

    Re: Nip It In The Bud's quest to, well, nip it in the bud

    to me it looks like you have a full head of hair; if i saw u in public i would never guess u had AGA.
    As for the generic online pharmacies, i usually use inhouse pharmacy biz which i am inclined to believe in legit.
    Also, there are other people who have posted photos where their hair starts at base then thickens then thins and then thickens again so it is hard to tell if fin is losing effectiveness or if you are going thru a shed phase. either way you can still add minoxidil and nizoral to counter AGA.

Similar Threads

  1. Blondilocks's Story - (22 / Quest for Success!)
    By Blondilocks in forum Tell Your Story
    Replies: 12
    Last Post: February 3rd, 2009, 01:26 AM
  2. NeverEndingBattle's story - (My never ending Quest!)
    By NeverEndingBattle in forum Tell Your Story
    Replies: 8
    Last Post: July 27th, 2007, 03:17 PM
  3. The quest for the magic plant!!
    By in forum Alternative Treatments
    Replies: 17
    Last Post: May 17th, 2006, 12:53 PM
  4. The Quest!...oh and UK finasteride availability?
    By WiseJoeyD in forum Men's General Hair Loss Discussions
    Replies: 2
    Last Post: October 31st, 2003, 12:43 PM
  5. The quest for the magic plant!!
    By Fight4Hairs in forum Men's General Hair Loss Discussions
    Replies: 3
    Last Post: December 31st, 1969, 05:00 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •